# SDR 2013FA0000266

- Difficulty date: April 28, 2013
- Submitted: May 8, 2013
- Operation: General aviation
- Aircraft: N2465T
- Make and model: Navion STCNAVION
- Aircraft serial: NAV42465
- Aircraft time: 2,705 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Cable
- Part number: AN25523A
- Condition: Shorted
- Location: Engine Compartme
- Part time: 2,705 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EXTERNAL POWER POSITIVE CABLE BENT UPWARDS AT TERMINAL STUD PARTIALLY EXPOSING CABLE FROM UNDER PROTECTIVE TERMINAL BOOT AT SWAGED TERMINAL END.  CABIN AIR VALVE HOUSING PN 145-42122 SA11 CONTACTED EXPOSED AREA CREATING A DIRECT SHORT THROUGH THE CABIN AIR CONTROL CABLE CONNECTED TO THE RT SIDE LOWER INSTRUMENT PANEL. CONTROL CABLE SUBSEQUENTLY HEATED UP THE LUBRICANTS INSIDE THE CABLE AND A SMALL 1-2 SQ/IN SECTION OF THE RT INTERIOR PANEL CREATING SMOKE IN THE CABIN.  PILOT SHUTOFF MASTER SWITCH, CLEARED THE SMOKE AND LANDED UNEVENTFULLY.  SUGGEST ADDITIONAL CLAMPING FOR EXTERNAL POWER CABLE AND/OR AN ADDITIONAL INSULATING BARRIER. ADDITIONAL SUPPORT RECOMMENDED ON CABIN AIR VALVE ASSY, AS BY DESIGN THESE COMPONENTS ARE IN VERY CLOSE PROXIMITY TO EACH OTHER.
